Posted by: Tatiana | 2009-10-27

High prolactin levels (170)

Hi Dear Doctor,

While i was on the pill, i notised that my periods became very light and i stoped taking them. Than i lost my perods completly for about 2 years. I had a lot of stress and i hoped that with the lifestile changes i have done, everything will go back to normal but i was wrong. My doctor did all blood tests and everything is fine exept that i have high prolactin (70). The doctor put me on Parlodel tablets for 6 monts. Than i stoped for 2 monts and now when we did tests again is higher (170)? The doctor is telling me that is possible to be a small putairy tumor and i have to take Parlodel for another 6 weeks than will do test again. I fill fine atherwise. No any kind of complains. I' d like to know what i can do to help my body to restore - diet, lifestile, yoga,herbs, tests and to get prolactin lower. Is it possible?
Kind Regards, Tatiana

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Tatiana

I am uncertain as to any diet, yoga or herbs that would help you in decreasing your Prolactin levels. A high Prolactin level may indicate a small pituitary tumour and at a level of 170 it would be advisable to have an MRI to assess if a tumour is present and the size of the tumour. Parlodel generally works very well in decreasing the Prolactin level, in your particular case however it has not worked and it has in fact gone much higher. I would assume that the Parlodel dosage was in adequate and that you should increase the dosage and check your Prolactin level every month. If on checking the Prolactin level despite increasing Parlodel and the Prolactin level remains high then one should use another drug such as Norprolac or Dostinex, which may work better in your particular case.

Answered by: Dr Y.M. Dasoo

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Saba | 2014-10-29

My Prolactine Level is 170 now... stopped taking Parlodel for 1.5 years..and now it has risen that much.... i also feel headache and cant remember things... also cant concentrate on studies that much...looking for the cure :(

Reply to Saba

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.